Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
User Profile
Had a cough/congestion spout for about two weeks. A week later I started out with a few red spots on my inner elbow along with petechia on my thighs. Another week of waiting it out and now my entire body is covered in random red spots and petechia. Flat, not itchy, doesn’t bother me, just looks crazy. I was given a steroid shot and 5 days of oral steroids. I also started taking doxycycline 100 mg the same evening as the steroid shot. Three days later with petechia and spots becoming more prevalent, I went and had a UA and CBC with PTT done and the only abnormal reading was my MPV being at 7.8 (categorized as low). They diagnosed me with a viral exanthem. I’ve had this rash/petechia for two weeks now and it still seems to be getting worse. I feel some bloating which could be due to my cycle approaching, but I’ve exhausted google and am at a loss now. Does a viral exanthem really last longer than two weeks? When should I expect to see some relief or when should I seek another opinion?


Did you find this post helpful?
|

User Profile
replied June 16th, 2018
Skin Answer A64010
Hi, and thanks for your query on eHealth forum!

Yes, especially since you had cough and cold followed by petechiae, the cause could be viral. Usually it looks really scary but this is self limiting in the sense it first exacerbates, then reaches a plateau and then declines. Supportive therapy for cough, cold, fever and for itch (if at all there is-which you deny) is all that is required during this time.

However, since you feel bloating and since the petechiae are still increasing at 2 weeks, it is important to show a doctor immediately. It is important to get an absolute platelet count as soon as possible. You may also need examination of liver enzymes and lipids as these go haywire during this time and may need to be controlled with diet and supportive therap.

Please consult your healthcare provider for further guidance. This reply to your query is just for education and counseling purposes and cannot be an alternative to actual visit and treatment by a doctor who can examine you. Hope this helped you in making an informed decision about your health. Take care!


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.